Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 184, NWS Nashville, TN

July 27, 2016Jackson County, Macon County, Smith County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2016, 3:09 PM CDT for Jackson County, Macon County, Smith County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2016, 3:09 PM CDT (20:09 UTC)
Expired
Jul 27, 2016, 3:45 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, TN, Macon County, TN, Smith County, TN

The radar

The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:15 PM CDTTSTM WND DMG4 Nne Carthage, TNDELAYED REPORT FROM WEDNESDAY. SEVERAL TREES BLOWN DOWN IN THE DEFEATED CREEK CAMPGROUND.
Jul 27, 3:20 PM CDTTSTM WND DMG5 Nne Carthage, TNTSPOTTER REPORT OF A LARGE TREE DOWN ACROSS HIGHWAY 85 IN THE DEFEATED COMMUNITY. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS54 KOHX 272009
SVROHX
TNC087-111-159-272045-
/O.NEW.KOHX.SV.W.0184.160727T2009Z-160727T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN MACON COUNTY IN MIDDLE TENNESSEE...
  WESTERN JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 345 PM CDT

* AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARTHAGE...
  MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...CARTHAGE...SOUTH CARTHAGE...PLEASANT SHADE...
  WHITLEYVILLE AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3651 8586 3650 8581 3650 8580 3649 8564
      3625 8578 3624 8578 3622 8579 3626 8601
      3639 8600 3639 8598 3642 8597 3643 8598
      3643 8600 3652 8600
TIME...MOT...LOC 2008Z 188DEG 13KT 3632 8589 

HAIL...1.00IN
WIND...60MPH
 
$$

WHITEHEAD
2 follow-up statements
754 
WWUS54 KOHX 272025
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT WED JUL 27 2016

TNC087-111-159-272045-
/O.CON.KOHX.SV.W.0184.000000T0000Z-160727T2045Z/
SMITH TN-MACON TN-JACKSON TN-
325 PM CDT WED JUL 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN SMITH...SOUTHEASTERN MACON AND WESTERN JACKSON
COUNTIES...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF CARTHAGE...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CARTHAGE...SOUTH CARTHAGE...PLEASANT SHADE...
WHITLEYVILLE AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3651 8586 3650 8581 3650 8580 3649 8564
      3625 8578 3624 8578 3622 8579 3626 8601
      3639 8600 3639 8598 3642 8597 3643 8598
      3643 8600 3652 8600
TIME...MOT...LOC 2024Z 188DEG 13KT 3638 8588 

HAIL...0.88IN
WIND...60MPH
 
$$

WHITEHEAD
673 
WWUS54 KOHX 272039
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT WED JUL 27 2016

TNC087-111-159-272049-
/O.EXP.KOHX.SV.W.0184.000000T0000Z-160727T2045Z/
SMITH TN-MACON TN-JACKSON TN-
339 PM CDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH...
SOUTHEASTERN MACON AND WESTERN JACKSON COUNTIES WILL EXPIRE AT 345 PM
CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3651 8586 3650 8581 3650 8580 3649 8564
      3625 8578 3624 8578 3622 8579 3626 8601
      3639 8600 3639 8598 3642 8597 3643 8598
      3643 8600 3652 8600
TIME...MOT...LOC 2038Z 188DEG 13KT 3638 8588 

$$

WHITEHEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:39 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 27, 2:39 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
239 PM CDT WED JUL 27 2016

.DISCUSSION...

For several days we have mentioned the developing threat for
locally heavy downpours and flash flooding. The latest information
continues to support this concern, so we have issued a Flash Flood
Watch for much of Mid Tn for late tonight through all of Thursday.
The Flash Flood Watch covers areas generally along and north of a
line from Waynesboro to Columbia, Murfreesboro, Cookeville and
Jamestown.

This afternoon, scattered thunderstorms had once again developed
over the area, mostly across the north half. A moisture rich
environment was contributing to heavy downpours. Precipitable
water values were near 2 inches. We will also have the potential
for strong storms with wind gusts over 40 mph through the rest of
the afternoon and evening. Cape values are around 2000, plenty of
energy for some strong storms and perhaps a few brief severe
cells.

For late tonight through Thursday night, a trough with deep
tropical moisture over the lower Ms Valley region will lift north
northeastward as a disturbance comes down from our northwest.
These systems will bring together rich tropical moisture and
seasonally strong vertical motion across Mid Tn. Forecast
soundings also show good instability through the column, with
1000-2000 capes on Thursday. Thunderstorms will become widespread
and vigorous with some very heavy downpours. Precipitable water
will climb over 2.25 inches, perhaps reaching a record setting
(for the date) 2.5 inches by Thursday afternoon. Our northern
counties are expected to have the greatest rainfall and greatest
flash flood potential. Relatively lower amounts are expected
across our southeast counties, so areas including Pulaski,
Shelbyville, Manchester, and McMinnville will not be included in
the Flash Flood Watch at this time, although some hefty downpours
will occur there as well.

Areal average qpf values for this event through Thursday night
will be in the 1 to 3 inch range, but any given thunderstorm could
produce that much in a short period of time. So, it is the
localized downpours we are most concerned about. If several storms
affect a single location, significant flash flooding could occur,
and that is the reason for issuance of the watch. The widespread
rain will keep temperature down on Thursday, with highs only in
the upper 70s to lower 80s.

Looking ahead to this weekend and beyond, the big system for
Thursday will help carve out a longwave trough over the MS/OH/TN
Valley regions. A series of waves will come down into the trough,
keeping our wx unsettled with a chance for showers and
thunderstorms each day. Some of the storms could be strong with
gusty winds and downpours each day. Temperatures will creep upward
around 90 for highs this weekend. Then as the upper trough
gradually lifts, highs will climb into the low to mid 90s through
next week as thunderstorm chances gradually drop back to 20-30
percent.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR with scattered showers and thunderstorms anticipated near all
airports once again this afternoon with VCTS through 01Z. Expect a
lull in showers and storm this evening then more widespread
showers/storms with MVFR/IFR vis/cigs developing late in the TAF
period as an area of low pressure moves across the region. Light
south to southwest winds anticipated through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  81  72  87  72 /  70 100  70  40  40
Clarksville    72  81  71  86  70 /  80 100  60  40  40
Crossville     70  81  69  81  67 /  60  80  80  50  40
Columbia       72  82  71  87  70 /  60 100  70  50  40
Lawrenceburg   73  83  71  86  71 /  60  90  70  50  40
Waverly        72  81  71  86  70 /  80 100  50  40  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 1 AM CDT Thursday through late Thursday
night FOR Cannon-Cheatham-Clay-Davidson-De Kalb-Dickson-Fentress-
Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury-Montgomery-
Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........55/Shamburger
Hazardous weather outlook, Jul 27, 5:09 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT WED JUL 27 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
509 AM CDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
LATE TODAY AND TONIGHT. STORMS MAY PRODUCED VERY HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING LOCALLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
THURSDAY INTO FRIDAY. HEAVY RAINFALL AND MINOR FLOODING
WILL REMAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

In the hours before

Special weather statement, Jul 27, 1:38 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT WED JUL 27 2016

TNZ028>030-271915-
TROUSDALE TN-SMITH TN-WILSON TN-
138 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SMITH...SOUTHWESTERN
TROUSDALE AND NORTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...

AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEBANON...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...HARTSVILLE...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3625 8596 3608 8631 3620 8641 3632 8633
      3631 8630 3634 8629 3636 8628 3636 8627
      3640 8627 3645 8624
TIME...MOT...LOC 1837Z 219DEG 17KT 3620 8627

WHITEHEAD
Special weather statement, Jul 27, 1:42 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT WED JUL 27 2016

TNZ008-027-028-271930-
DAVIDSON TN-SUMNER TN-WILSON TN-
142 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 230 PM
CDT...

AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HERMITAGE...OR 10 MILES EAST OF NASHVILLE...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...MADISON...HENDERSONVILLE...MOUNT JULIET...
GOODLETTSVILLE...MILLERSVILLE...LAKEWOOD...HERMITAGE...
OLD HICKORY AND RURAL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3641 8673 3642 8672 3641 8670 3641 8669
      3642 8669 3640 8642 3613 8650 3614 8672
      3642 8675 3642 8674
TIME...MOT...LOC 1842Z 185DEG 8KT 3621 8661

SHAMBURGER
Special weather statement, Jul 27, 1:49 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT WED JUL 27 2016

TNZ031-032-064-065-271930-
DE KALB TN-WHITE TN-PUTNAM TN-JACKSON TN-
149 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...EASTERN DE
KALB...PUTNAM AND SOUTHWESTERN JACKSON COUNTIES UNTIL 230 PM CDT...

AT 149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF SMITHVILLE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...SPARTA...SMITHVILLE...ALGOOD...MONTEREY...BAXTER...
CENTER HILL LAKE...EDGAR EVANS STATE PARK...
BURGESS FALLS STATE PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3615 8527 3583 8563 3596 8592 3612 8584
      3614 8580 3617 8581 3618 8579 3618 8581
      3621 8580 3621 8578 3625 8579 3630 8576
TIME...MOT...LOC 1849Z 213DEG 20KT 3602 8572

WHITEHEAD
Special weather statement, Jul 27, 2:12 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT WED JUL 27 2016

TNZ008-009-028-029-272000-
TROUSDALE TN-MACON TN-SUMNER TN-WILSON TN-
212 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMNER...TROUSDALE...
NORTHEASTERN WILSON AND SOUTHWESTERN MACON COUNTIES UNTIL 300 PM
CDT...

AT 211 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LEBANON...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...HARTSVILLE...WESTMORELAND...
DICKERSON CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...
BETHPAGE AND OAK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3656 8600 3620 8618 3623 8643 3663 8639
TIME...MOT...LOC 1911Z 196DEG 25KT 3631 8629

WHITEHEAD
Special weather statement, Jul 27, 2:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED JUL 27 2016

TNZ030>032-064-272015-
DE KALB TN-SMITH TN-PUTNAM TN-JACKSON TN-
230 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHERN DE KALB...WEST
CENTRAL PUTNAM AND SOUTHWESTERN JACKSON COUNTIES UNTIL 315 PM CDT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDONSVILLE...OR 9 MILES SOUTH OF CARTHAGE...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...ALEXANDRIA...
DOWELLTOWN...LIBERTY...CENTER HILL LAKE...GRANVILLE...
EDGAR EVANS STATE PARK...DIXON SPRINGS AND PLEASANT SHADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3602 8569 3599 8602 3635 8608 3637 8606
      3643 8567
TIME...MOT...LOC 1930Z 184DEG 25KT 3613 8591

WHITEHEAD
Special weather statement, Jul 27, 2:40 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT WED JUL 27 2016

TNZ008-028>030-272030-
TROUSDALE TN-SMITH TN-SUMNER TN-WILSON TN-
240 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...SOUTHEASTERN
SUMNER...TROUSDALE AND NORTHEASTERN WILSON COUNTIES UNTIL 330 PM
CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING NORTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HARTSVILLE...DICKERSON CHAPEL RECREATION AREA...
BLEDSOE CREEK STATE PARK...DIXON SPRINGS...GLADEVILLE...BETHPAGE AND
TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3646 8618 3644 8617 3644 8608 3642 8601
      3609 8620 3610 8642 3653 8644
TIME...MOT...LOC 1939Z 191DEG 16KT 3617 8630

WHITEHEAD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:00 AM CDTAreal Flood AdvisoryOHXClay60 min
Jul 27, 5:28 AM CDTFlash Flood WarningOHXClay92 min
Jul 27, 1:38 PM CDTSpecial Weather StatementOHXWilson37 min
Jul 27, 1:42 PM CDTSpecial Weather StatementOHXDavidson48 min
Jul 27, 1:49 PM CDTSpecial Weather StatementOHXDeKalb, Putnam41 min
Jul 27, 1:58 PM CDTFlash Flood WatchOHXCannon, Cheatham, Clay, Davidson, DeKalb, Dickson and 22 more31 hr
Jul 27, 2:12 PM CDTSpecial Weather StatementOHXTrousdale48 min
Jul 27, 2:30 PM CDTSpecial Weather StatementOHXJackson, Smith45 min
Jul 27, 2:40 PM CDTSpecial Weather StatementOHXTrousdale, Wilson50 min
Jul 27, 3:14 PM CDTSpecial Weather StatementOHXPickett46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.